Alert archive / Iowa / Tornado Warnings in 1998
Tornado Warning 6, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Apr 7, 1998, 5:05 PM CDT for Lee County, Iowa. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 1998, 5:05 PM CDT (22:05 UTC)
- Expired
- Apr 7, 1998, 5:40 PM CDT
- In force
- 35 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Lee County, IA
The radar
The Quad Cities radar (KDVN), 131 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 2:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1589 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLI 072205 RRA TORMLI IAC111-072240- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 505 PM CDT TUE APR 7 1998 * TORNADO WARNING FOR NORTHERN LEE COUNTY - SOUTHEASTERN IOWA * UNTIL 540 PM CDT * SOME LOCATIONS AFFECTED BY THIS TORNADO FORT MADISON AROUND 505 PM CDT DENMARK AROUND 515 PM CDT WEVER AROUND 515 PM CDT SOUTH AUGUSTA AROUND 520 PM CDT * AT 502 PM CDT...DOPPLER RADAR AND SPOTTER REPORTS INDICATED A TORNADO IN THE VICINITY OF FT MADISON MOVING NORTHEAST AT 25 MPH. GO TO THE BASEMENT AND GET UNDER A WORKBENCH OR STURDY PIECE OF FURNITURE. IF NO BASEMENT IS AVAILABLE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR! HLADIK &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Apr 7, 1:00 PM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Apr 7, 1:00 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 100 PM CDT TUE APR 7 1998 WATCH TO HIT STREETS SHORTLY FOR SRN PORTION OF DVN CWA. AIR MASS CONTINUES TO DESTABILIZE AHEAD OF ADVANCING WARM FRONT. VORTICITY MAXIMUM NR MCI TO ROTATE NEWRD... PROVIDING UPPER SUPPORT. MAIN THREAT LARGE HAIL AS WET BULB ZERO HGT NR 7 KFT. VIL OF THE DAY PROBABLY IN 40 TO 45 AS TROP NR 35 KFT. HENDRICKS
In the hours before
Local storm report, Apr 7, 4:41 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 441 PM CDT TUE APR 7 1998 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... 0443 PM NEAR NEW BOSTON IOWA IA FUNNEL CLOUD 04/07/98 LEE PHILIP
Local storm report, Apr 7, 4:41 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 441 PM CDT TUE APR 7 1998 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... 0443 PM NEAR NEW BOSTON IOWA IA FUNNEL CLOUD 04/07/98 LEE PHILIP
Local storm report, Apr 7, 4:45 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 445 PM CDT TUE APR 7 1998 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... 0445 PM 6 N MONTROSE IA TORNADO 04/07/98 LEE N OF PEACH ORCHARD ROAD PHILIP
Local storm report, Apr 7, 4:45 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 445 PM CDT TUE APR 7 1998 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... 0445 PM 6 N MONTROSE IA TORNADO 04/07/98 LEE N OF PEACH ORCHARD ROAD PHILIP
Local storm report, Apr 7, 4:49 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 449 PM CDT TUE APR 7 1998 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... 0436 PM ARGYLE IOWA IA 1.00 AND 1.75 INCH HAIL 04/07/98 LEE 0438 PM SUMMITVILLE IOWA IA 1.75 INCH HAIL 04/07/98 LEE 0445 PM 6 N MONTROSE IA TORNADO 04/07/98 LEE N OF PEACH ORCHARD ROAD PHILIP
Local storm report, Apr 7, 4:49 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 449 PM CDT TUE APR 7 1998 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... 0436 PM ARGYLE IOWA IA 1.00 AND 1.75 INCH HAIL 04/07/98 LEE 0438 PM SUMMITVILLE IOWA IA 1.75 INCH HAIL 04/07/98 LEE 0445 PM 6 N MONTROSE IA TORNADO 04/07/98 LEE N OF PEACH ORCHARD ROAD PHILIP
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 4:28 PM CDT | Severe Thunderstorm Warning | DVN | Lee | 47 min |
| Apr 7, 4:30 PM CDT | Tornado Warning | DVN | Lee | 35 min |
| Apr 7, 4:36 PM CDT | Severe Thunderstorm Warning | DVN | Van Buren | 34 min |
Nearby
Tornado Warnings in Iowa, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.